Hail, San Bernardino
- When
- August 15, 3:05 PM PST
- Where
- San Bernardino County, Hinkley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.933, -117.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 15, 2:30 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 15 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL GRADUALLY MOVE INLAND TONIGHT AND TUESDAY AND BRING AN INCREASINGLY DRY SOUTHWEST FLOW TO THE REGION BY WEDNESDAY. THIS WILL BRING A DECREASE TO THUNDERSTORM COVERAGE FROM WEST TO EAST ACROSS THE REGION BY THE MIDDLE OF THE WEEK. && .SHORT TERM...ALTHOUGH CONVECTION HAS BEEN 3-4 HOURS SLOWER TO DEVELOP TODAY THAN SUNDAY...NOT GIVING UP ON THE POTENTIAL FOR THUNDERSTORM COVERAGE RAPIDLY INCREASING THIS AFTERNOON THROUGH EARLY EVENING. TEMPERATURES HAVE BEEN SLOW TO RESPOND TO THE SOLAR HEATING...PROBABLY DUE IN PART TO THE ABUNDANT MOISTURE EVAPORATING IN THE BOUNDARY LAYER AND THE INFLUENCE OF SOME HEIGHT FALLS FROM THE UPPER LOW. DESTABILIZATION IS BECOMING EVIDENT WITH CAPE VALUES OF 1500-2000 J/KG FROM SOUTHEAST CALIFORNIA UP THROUGH SOUTHERN NEVADA. AS STORMS EXPAND ACROSS SE CA/NW AZ AND GENERATE OUTFLOWS...SHOULD SEE CONVECTION SPREAD MORE INTO SOUTHERN NEVADA. DYNAMIC SUPPORT FROM THE COASTAL LOW SHOULD ONLY HELP SUPPORT STORM DEVELOPMENT. HEAVY RAIN IS STILL A THREAT ALTHOUGH STORMS WILL BE MOVING NORTH AROUND 10-15 MPH. THE STORM SOUTHWEST OF LAS VEGAS HAD BEEN PERSISTENT AND REGENERATING ON THE SOUTHERN FLANK. LARGE HAIL AND STRONG WINDS ARE ALSO POSSIBLE WITH SOME STORMS GIVEN THE STRONG VERTICAL SHEAR PROFILE. WILL KEEP FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM. BOTH THE GFS AND NAM INDICATE THE LOW PRESSURE SYSTEM WILL MOVE INLAND TOWARD CENTRAL CALIFORNIA AND PRODUCE A PERSISTENT SOUTHWEST FLOW TUESDAY/WEDNESDAY AND BEYOND. HARD TO GO AGAINST THIS TREND GIVEN THE DRY AIR BEHIND THE SYSTEM AND WILL INDICATE AN END TO THE THUNDERSTORM POTENTIAL THE LATTER HALF OF THE WEEK. && .LONG TERM...MODEL RUNS CONTINUE TO INDICATE DRIER AS THE WEEK PROGRESSES. EVEN WITH THE SOUTHWEST FLOW SHAPING UP...DECIDED TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN MOST AREAS UNTIL SATURDAY. BY THAT TIME AM EXPECTING MOISTURE TO BE OUT OF VIRTUALLY ALL LOCATIONS. FURTHER OUT ANOTHER WARMING TREND IS PROGGED GOING INTO NEXT WEEK. && .AVIATION...CHANCE OF THUNDERSTORMS FROM THE SOUTH MAY EFFECT MCCARRAN THIS EVENING. PEACH SPRINGS AND DAGGETT CORRIDORS WILL HAVE NUMEROUS THUNDERSTORMS IN THEM THIS EVENING. TOMORROW IS EXPECTED TO BE AN ACTIVE WEATHER DAY FOR LAS VEGAS VALLEY AND TO THE EAST DUE TO THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR NV ZONES 14-22. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3 AND 36. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONES 26-29. && ADAIR/BELL/JACQUES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT MON AUG 15 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-160700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 940 AM PDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY. THIS SYSTEM WILL INFLUENCE MOIST AND UNSTABLE AIR ALREADY IN PLACE AND ENHANCE FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT WITH SOME ORGANIZED STORMS POSSIBLY REDEVELOPING AND TRAINING OVER THE SAME AREA. THIS WILL LEAD TO A HIGH THREAT OF FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR THE ENTIRE REGION. STRONG WINDS AND HAIL WILL ALSO BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM COVERAGE WILL DECREASE TUESDAY AND WEDNESDAY AS A DRY SOUTHWEST FLOW BEGINS SPREAD ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN NEVADA. HOWEVER...THIS WILL SCENARIO WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY BEFORE SUFFICIENT LOW LEVEL MOISTURE IS FOLLOWED PUSHED TO THE EAST AND FEWER THUNDERSTORMS DEVELOP WEDNESDAY THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. JGA
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464847.